• question-icon

    Can untreated gonorrhea during pregnancy lead to miscarriage?

default
Posted on Thu, 2 Jun 2016 in Sexually Transmitted Diseases
Question: I just tested positive for gonorrhea. My partner is 7 weeks pregnant.

She is going to her doctor tomorrow, but I know there are some doctors who will provide medicine when there is risk of exposure (one time a doctor gave me antibiotics to get rid of chlamydia even though I never had a test for it, but I told him my partner at the time was positive).

She leaves out of the country for a two week vacation on Sunday. I'm just worried that they won't give her medication and instead ask her to test for it, which takes days, and we don't have days. I'm just hoping the doctor sees that there is a serious risk and give her the necessary shot and medicine beforehand, because I know if untreated for a long time it can lead to miscarriage.





My gonorrhea was misdiagnosed, twice. I went to one doctor who said I tested positive for a UTI. The symptoms went away, but then two weeks later they came back. Once again I was told that I have a UTI, then I was given Bacitrim I believe.

I could have had this treated 30 days ago if diagnosed correctly and I asked the doctors if this could be something else and they assured me it wasn't.

I'm now worried that their misdiagnosis may have caused permanent harm to me (internally) and my partner, maybe even a possible miscarriage in the coming weeks.
doctor
Answered by Dr. Prof. Kunal Saha 2 hours later
Brief Answer:
Talk directly to the doctor tomorrow.

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone very carefully through the entire details provided. High risk sexual behavior has its own negatives and at this point of time you are face to face with it. You could perhaps think of reorienting yourself in terms of sexual habits and partners involved.

Anyway, coming to the main issue, doctors are reasonable persons and I think that tomorrow you should accompany your partner to the doctor and separately discuss the matter with the doctor. Also show the doctor your reports and that will help him make the right choice. I am sure that he would prescribe accordingly.

Do not panic. I am sure that the matter will be handled well.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4439 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Miscarriage

doctor1 MD

LMP is Dec 15 2013
I took home pregnancy 3 times, it is positive
Dr. told to take scan for fetal heart beat, but Ultrasound reports shows thickened...

doctor1 MD

Hi, I am 40 years old G3P2 I had a miscarriage 8 months ago. I have period pain starting about 3 to 4 days before my period, I wonder what causes...

doctor1 MD

i am 35 years. had medical abortion 6 years back and a chemical pregnancy last month. this year for the first time in life got irregular bleedind....

doctor1 MD

I m 21 I had a miscarriage beginning of December Now I m bloated all the time, constantly sleepy and off food, my skin has cleared up considerably...

doctor1 MD

I m three moths pregnant last night i bleeded and i hav hypothyroidism i m taking thronorm 88mcg and after bleeding i had a mole around my nose so...

doctor1 MD

I am in my 3rd month of pregnancy but i hav observed blood strains is it misscariage or anything else plz let me knw

doctor1 MD

Hello doctor, I had few conversation with you during last two months.I am in the UK and currently at 35 weeks pregnant. History: two miscarriages,...

Get personalised answers from verified doctor in minutes across 80+ specialties

177 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Prof. Kunal Saha
  • Q - Suggest treatment for severe loose motion

  • Q - Is there any cure for degenerative mucoid cyst associated with...

  • Q - Suggest treatment for chronic severe diarrhea and stomach pain

  • Q - Does Klonopin of a different brand cause any adverse reactions?

  • Q - What causes unusual sweating?

  • Q - Suggest treatment for joints pain in a person with IBS

  • Q - What are the side effects of Superglue injection?

  • Q - Suggest remedy for excessive dryness in mouth

  • Q - Is restarting of Casodex advisable after stopping it?

  • Q - Suggest treatment for severe constipation

backtotop2